Switched Birth Control Pills & Took Antibiotics, Now Period 4 Days Late

Dear Hannah

My last period was September 16-22. So I’m four days late on my period. This morning I did wake up to a bit of spotting, but it was only a bit of dark blood when I wipe. I’ve had some normal period like cramps too.

This month I have switched my birth control pills & had to take antibiotics cause I had a inflamed cervix. Me and my boyfriend don’t use protection, but he does pull out ( i know you can get pregnant from pre c*m, but I thought with the birth control we was safe).

Also I don’t know if this is a sign of pregnancy, but a couple times earlier in the month when I wake up I feel fine but then after a couple minute’s of being up and about I’ll start to feel dizzy then I’ll get sick to my stomach, have something like a hot flash and break out in a cold sweat.

I’ve been extremely irritated lately, getting mad or upset over the smallest of things and I’ve been eating a lot more in the past week. I’m not sure if bowel movement’s can be a sign of pregnancy, but I have had some weird bowel movements and been peeing a lot more lately.

It’s gotten to the point of all I can think about is that I might be pregnant, but I’m too scared to go get a test. Does it sound like I am?
Thanks

Really Worried (19)

– – – – – –

Dear Really Worried,

Hmmm … You like to be complicated, don’t you :)

Here’s my take, not that I can be of a whole lot of help to you. I’m assuming that this month you switched from one type of birth control pill to another type? Different types of birth control medications can have varying levels of different hormones. Making a change in birth control pills can be simple and easy or it can be complicated with spotting, bleeding, and period like symptoms.

As far as the antibiotic goes, some antibiotics can render daily birth control pills completely ineffective; as a result, docs or pharmacists should always tell us to use condoms when having sex while taking antibiotics (and even for a week or two after completing the pills). However, they sadly don’t. If your particular antibiotic renders your birth control pills useless, you should find that in the fine print that you received when you got your prescription (yep, I’m the kind of crazy person who always likes to read that).

Since your boyfriend usually pulls out before ejaculating, you’re probably fine, even though the antibiotic may have made you ovulate. Of course, with some guys … they claim they pulled out in time but actually let out a squirt in their excitement. There’s very little sperm in pre-ejaculation fluid, but if he did let out a squirt, then that could put you at risk of becoming pregnant.

As far as your symptoms, the irritability could be related to the flux in hormone levels caused by a change in birth control prescriptions. The weird bowel movements could be related to the antibiotic (again, if you have the fine print that accompanied it, or if you still remember the name of the antibiotic, Google it and see what the side effects are; odd bowel movements are commonly associated with antibiotics).

The dizziness, sick to your stomach, hot flash and cold sweat … I’m not certain about these. Some of these could be related to the change in birth control prescriptions and/or the antibiotic; however, if these keep up, they could very well be something altogether different. In that case, I would strongly recommend you see your doc to find out their recommendations.

It wouldn’t hurt to take a home pregnancy test as soon as possible. It doesn’t sound like you’re pregnant, but it’s always good to take the test to get that assurance. Keep a careful eye on your symptoms, and you might need to schedule a doctor’s appointment soon.

Hope you’re feeling better soon,
Hannah

Comments

  1. If someone is having heart burn frequently what can she use or stop taking. 2 someone that having low sperm count what can he use or stop taking

  2. My tummy always comes out like a pregnant woman when it’s few days to my period, and it went back to normal after the menses. And secondly my menses flows well on the first day and comes out like a blood stain for the remaining two day, Pls what can be the problem?

  3. Please kindly treat my question. Thanks

Share Your Thoughts

*